MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a misidentification of an acinetobacter lwoffii cap survey strain (d-09) as moraxella group in association with the vitek® 2 gn id test kit (lot 2410474203).The customer stated they reported the identification as moraxella group and the expected result was acinetobacter lwoffii.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in the united states reported a misidentification of an acinetobacter lwoffii cap survey strain (d-09) as moraxella group in association with the vitek® 2 gn id test kit (lot 2410474203).An investigation was performed.The customer's cap d-09 strain and the internal biomérieux cap d-09 survey strain were subcultured to tsab and macconkey agar and incubated to 35-37°c for 20-22 hours.A second subculture was performed and testing included individual organism suspensions with gn cards from the customer lot (2410474203) and a random lot (2410593203) in duplicate as well as vitek ms.911728 (customer's cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All 4 gn cards tested resulted in low discrimination acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.911691 (biomérieux internal cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All 4 gn cards tested resulted in low discrimination acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.A review of the customers moraxella group data showed no positive reactions, demonstrating one atypical negative reaction (tyra) for an identification of a.Lwoffii according to the gn knowledge base.As a.Lwoffii was part of the low discrimination call on gn cards, cards are performing as expected for both strains.No further action is required.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7890169
Report Number1950204-2018-00375
Device Sequence Number1908518
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2019
Device Catalogue Number21341
Device Lot Number2410474203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1